Related Experiment Video
Updated: Jun 2, 2026

Interventional Diagnostic Procedure: A Practical Guide for the Assessment of Coronary Vascular Function
Published on: March 15, 2022
Diffuse alveolar hemorrhage as a complication of dual antiplatelet therapy for acute coronary syndrome
Masataka Ikeda1, Haruki Tanaka, Kenji Sadamatsu
1Department of Cardiology, Saga Prefectural Hospital Koseikan, Saga, Japan.
Abstract:
Diffuse alveolar hemorrhage after percutaneous coronary intervention is a rare complication that has been mostly reported in association with glycoprotein IIb/IIIa inhibitors. We herein report a case of a 64-year-old male who developed a diffuse pulmonary hemorrhage after coronary stent implantation for ST-elevation myocardial infarction. Diagnostic bronchoscopy determined the hemorrhage to be a bland pulmonary hemorrhage, and this pattern suggested that combination therapy with aspirin and ticlopidine was therefore the most likely cause. The combination of aspirin and thienopyridine agents is a routine therapeutic protocol for patients after coronary stent implantation. Therefore, physicians should be aware that this dual antiplatelet therapy might sometimes induce fatal complications.
Related Concept Videos
Antiplatelet Drugs: Prostaglandin Synthesis, P2Y12 and Glycoprotein IIb/IIIa Inhibitors
Prostaglandin synthesis inhibitors, exemplified by the widely known aspirin, wield their power by irreversibly acetylating...
Coronary Artery Disease V: Interprofessional Care
Acute Coronary Syndrome II: Pathophysiology and Clinical Manifestations
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Coronary Artery Disease II: Pathophysiology
Peripheral Artery Disease I: Introduction
